MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER
Catalog Number E1651-88
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the device for evaluation since the device has been discarded for the hospital.Hence, we could not conclusively determine the root cause of the defect.As part of our manufacturing process, a 100% balloon and winding inspection are performed on the manufactured product.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of similar nature for devices from this lot.There was no injury to the patient as the result of this incident.
 
Event or Problem Description
After declotting the av fistula, the physician inflated the catheter on the arterial side.However,the physician could not deflate the balloon.He had to deflate the balloon using a needle in order to remove the catheter out of the patient's artery.

Brand Name
OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7441565
Report Number1220948-2017-00018
Device Sequence Number16573091
Product Code DXE
UDI-Device Identifier00840663100866
UDI-Public00840663100866
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/28/2021
Device Catalogue NumberE1651-88
Device Lot NumberOTW3578
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;